MAUDE Adverse Event Report: BIOTRONIK AG PK PAPYRUS US 4.0/15; COVERED CORONARY STENT SYSTEM

BIOTRONIK AG PK PAPYRUS US 4.0/15; COVERED CORONARY STENT SYSTEM
Model Number 434890
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.Considering the event description, the most probable root cause for the reported event is related to the patient's anatomy (i.E.Previously implanted stent).The treating physician rated the occurrence as device-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
 
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a lesion in the distal rca with des during which a coronary artery perforation type ii occurred (perforation length 20 mm, reference vessel diameter 4.0 mm).To stop the bleeding, prolonged balloon inflation was performed, but still a persistent bleeding was detected.The affected pk papyrus was introduced into the patient's body but "the stent was caught on the proximal stent and dislodged from the balloon into the distal rca".The delivery system was withdrawn.After an unsuccessful snaring attempt, the dislodged stent was crushed against the vessel wall with a nc balloon and eventually over-stented with a pk papyrus 4.0/20 which sealed the perforation successfully.The treating physician rated the occurrence as device-related complication.

Brand Name
PK PAPYRUS US 4.0/15
Common Device Name
COVERED CORONARY STENT SYSTEM
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
tina mueller
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key22859233
Report Number8043892-2025-08041
Device Sequence Number13069052
Product Code NIV
UDI-Device Identifier07640130447189
UDI-Public(01)07640130447189(17)261216(10)11244800
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H17004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number434890
Device Lot Number11244800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown